All Issues

Volume 27, 2022

Volume 26, 2021

Volume 25, 2020

Volume 24, 2019

Volume 23, 2018

Volume 22, 2017

Volume 21, 2016

Volume 20, 2015

Volume 19, 2014

Volume 18, 2013

Volume 17, 2012

Volume 16, 2011

Volume 15, 2011

Volume 14, 2010

Volume 13, 2010

Volume 12, 2009

Volume 11, 2009

Volume 10, 2008

Volume 9, 2008

Volume 8, 2007

Volume 7, 2007

Volume 6, 2006

Volume 5, 2005

Volume 4, 2004

Volume 3, 2003

Volume 2, 2002

Volume 1, 2001

Discrete and Continuous Dynamical Systems - B

May 2015 , Volume 20 , Issue 3

Special issue on the asymptotic dynamics of non-autonomous systems

Select all articles


Alexandre N. Carvalho, José A. Langa and James C. Robinson
2015, 20(3): i-ii doi: 10.3934/dcdsb.2015.20.3i +[Abstract](2452) +[PDF](161.4KB)
We were very pleased to be given the opportunity by Prof. Peter Kloeden to edit this special issue of Discrete and Continuous Dynamical Systems - Series B on the asymptotic dynamics of non-autonomous systems.

For more information please click the “Full Text” above.
Non-autonomous dynamical systems
Alexandre N. Carvalho, José A. Langa and James C. Robinson
2015, 20(3): 703-747 doi: 10.3934/dcdsb.2015.20.703 +[Abstract](5905) +[PDF](596.7KB)
This review paper treats the dynamics of non-autonomous dynamical systems. To study the forwards asymptotic behaviour of a non-autonomous differential equation we need to analyse the asymptotic configurations of the non-autonomous terms present in the equations. This fact leads to the definition of concepts such as skew-products and cocycles and their associated global, uniform, and cocycle attractors. All of them are closely related to the study of the pullback asymptotic limits of the dynamical system, from which naturally emerges the concept of a pullback attractor. In the first part of this paper we want to clarify these different dynamical scenarios and the relations between their corresponding attractors.
    If the global attractor of an autonomous dynamical system is given as the union of a finite number of unstable manifolds of equilibria, a detailed understanding of the continuity of the local dynamics under perturbation leads to important results on the lower-semicontinuity and topological structural stability for the pullback attractors of evolution processes that arise from small non-autonomous perturbations, with respect to the limit regime. Finally, continuity with respect to global dynamics under non-autonomous perturbation is also studied, for which appropriate concepts for Morse decomposition of attractors and non-autonomous Morse--Smale systems are introduced. All of these results will also be considered for uniform attractors. As a consequence, this paper also makes connections between different approaches to the qualitative theory of non-autonomous differential equations, which are often treated independently.
Pullback attractors for generalized evolutionary systems
Alexey Cheskidov and Landon Kavlie
2015, 20(3): 749-779 doi: 10.3934/dcdsb.2015.20.749 +[Abstract](2812) +[PDF](510.6KB)
We give an abstract framework for studying nonautonomous PDEs, called a generalized evolutionary system. In this setting, we define the notion of a pullback attractor. Moreover, we show that the pullback attractor, in the weak sense, must always exist. We then study the structure of these attractors and the existence of a strong pullback attractor. We then apply our framework to both autonomous and nonautonomous evolutionary systems as they first appeared in earlier works by Cheskidov, Foias, and Lu. In this con- text, we compare the pullback attractor to both the global attractor (in the autonomous case) and the uniform attractor (in the nonautonomous case). Finally, we apply our results to the nonautonomous 3D Navier-Stokes equations on a periodic domain with a translationally bounded force. We show that the Leray-Hopf weak solutions form a generalized evolutionary system and must then have a weak pullback attractor.
Strong uniform attractors for non-autonomous dissipative PDEs with non translation-compact external forces
Sergey Zelik
2015, 20(3): 781-810 doi: 10.3934/dcdsb.2015.20.781 +[Abstract](2994) +[PDF](490.7KB)
We give a comprehensive study of strong uniform attractors of nonautonomous dissipative systems for the case where the external forces are not translation compact. We introduce several new classes of external forces that are not translation compact, but nevertheless allow the attraction in a strong topology of the phase space to be verified and discuss in a more detailed way the class of so-called normal external forces introduced before. We also develop a unified approach to verify the asymptotic compactness for such systems based on the energy method and apply it to a number of equations of mathematical physics including the Navier-Stokes equations, damped wave equations and reaction-diffusing equations in unbounded domains.
Trajectory attractors for non-autonomous dissipative 2d Euler equations
Vladimir V. Chepyzhov
2015, 20(3): 811-832 doi: 10.3934/dcdsb.2015.20.811 +[Abstract](2978) +[PDF](563.9KB)
We construct the trajectory attractor $\mathfrak{A}_{\Sigma }$ for the non-autonomous dissipative 2d Euler systems with periodic boundary conditions that contain time dependent dissipation terms $-r(t)u$ such that $0<\alpha \le r(t)\le \beta$, for $t\ge 0$. External forces $g(x,t),x\in \mathbb{T}^{2},t\ge 0,$ also depend on time. The corresponding non-autonomous dissipative 2d Navier--Stokes systems with the same terms $-r(t)u$ and $g(x,t)$ and with viscosity $\nu >0$ also have the trajectory attractor $\mathfrak{A}_{\Sigma }^{\nu }.$ Such systems model large-scale geophysical processes in atmosphere and ocean. We prove that $\mathfrak{A}_{\Sigma }^{\nu }\rightarrow \mathfrak{A}_{\Sigma }$ as viscosity $\nu \rightarrow 0+$ in the corresponding metric space. Moreover, we establish the existence of the minimal limit $\mathfrak{A}_{\Sigma }^{\min }\subseteq \mathfrak{A}_{\Sigma }$ of the trajectory attractors $\mathfrak{A}_{\Sigma }^{\nu }$ as $\nu \rightarrow 0+.$ Every set $\mathfrak{A}_{\Sigma }^{\nu }$ is connected. We prove that $\mathfrak{A}_{\Sigma }^{\min }$ is a connected invariant subset of $\mathfrak{A}_{\Sigma }.$ The problem of the connectedness of the trajectory attractor $\mathfrak{A}_{\Sigma }$ itself remains open.
Stochastic dynamics in a fluid--plate interaction model with the only longitudinal deformations of the plate
Igor Chueshov and Björn Schmalfuß
2015, 20(3): 833-852 doi: 10.3934/dcdsb.2015.20.833 +[Abstract](2644) +[PDF](456.4KB)
We consider a stochastically perturbed coupled system consisting of linearized 3D Navier--Stokes equations in a bounded domain and the classical (nonlinear) elastic plate equation for in-plane motions on a flexible flat part of the boundary. This kind of models arises in the study of blood flows in large arteries. Our main result states the existence of a random pullback attractor of finite fractal dimension. Our argument is based on some modification of the method of quasi-stability estimates recently developed for deterministic systems.
Smooth roughness of exponential dichotomies, revisited
Christian Pötzsche
2015, 20(3): 853-859 doi: 10.3934/dcdsb.2015.20.853 +[Abstract](2694) +[PDF](341.8KB)
As a direct consequence of well-established proof techniques, we establish that the invariant projectors of exponential dichotomies for parameter-dependent nonautonomous difference equations are as smooth as their right-hand sides. For instance, this guarantees that the saddle-point structure in the vicinity of hyperbolic solutions inherits its differentiability properties from the particular given equation.
On Lyapunov exponents of difference equations with random delay
Nguyen Dinh Cong, Thai Son Doan and Stefan Siegmund
2015, 20(3): 861-874 doi: 10.3934/dcdsb.2015.20.861 +[Abstract](3986) +[PDF](401.3KB)
The multiplicative ergodic theorem by Oseledets on Lyapunov spectrum and Oseledets subspaces is extended to linear random difference equations with random delay. In contrast to the general multiplicative ergodic theorem by Lian and Lu, we can prove that a random dynamical system generated by a difference equation with random delay cannot have infinitely many Lyapunov exponents.
The mean-square dichotomy spectrum and a bifurcation to a mean-square attractor
Thai Son Doan, Martin Rasmussen and Peter E. Kloeden
2015, 20(3): 875-887 doi: 10.3934/dcdsb.2015.20.875 +[Abstract](3320) +[PDF](357.0KB)
The dichotomy spectrum is introduced for linear mean-square random dynamical systems, and it is shown that for finite-dimensional mean-field stochastic differential equations, the dichotomy spectrum consists of finitely many compact intervals. It is then demonstrated that a change in the sign of the dichotomy spectrum is associated with a bifurcation from a trivial to a non-trivial mean-square random attractor.
Remarks on linear-quadratic dissipative control systems
Russell Johnson and Carmen Núñez
2015, 20(3): 889-914 doi: 10.3934/dcdsb.2015.20.889 +[Abstract](3461) +[PDF](503.6KB)
We study the concept of dissipativity in the sense of Willems for nonautonomous linear-quadratic (LQ) control systems. A nonautonomous system of Hamiltonian ODEs is associated with such an LQ system by way of the Pontryagin Maximum Principle. We relate the concepts of exponential dichotomy and weak disconjugacy for this Hamiltonian ODE to that of dissipativity for the LQ system.
Continuous separation for monotone skew-product semiflows: From theoretical to numerical results
Juan A. Calzada, Rafael Obaya and Ana M. Sanz
2015, 20(3): 915-944 doi: 10.3934/dcdsb.2015.20.915 +[Abstract](2827) +[PDF](506.8KB)
This paper investigates relevant dynamical properties of nonautonomous linear cooperative families of ODEs and FDEs based on the existence of a continuous separation. It provides numerical algorithms for the computation of the dominant one-dimensional subbundle of the continuous separation and the upper Lyapunov exponent of the semiflow. The extension of the theory to general linear cooperative families of ODEs and FDEs without strong monotonicity is also given. Finally these methods and results are applied in the study of nonlinear families of neural networks of Hopfield type with sigmoidal activation function.
Belitskii--Lyubich conjecture for $C$-analytic dynamical systems
David Cheban
2015, 20(3): 945-959 doi: 10.3934/dcdsb.2015.20.945 +[Abstract](2242) +[PDF](392.7KB)
The aim of this paper is study the problem of global asymptotic stability of solutions for $\mathbb C$-analytical dynamical systems (both with continuous and discrete time). In particular we present some new results for the $C$-analytical version of Belitskii--Lyubich conjecture. Some applications of these results for periodic $\mathbb C$-analytical differential/difference equations and the equations with impulse are given.

2020 Impact Factor: 1.327
5 Year Impact Factor: 1.492
2020 CiteScore: 2.2




Special Issues

Email Alert

[Back to Top]